MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER; URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER; URETHRAL CATHETER
Catalog Number 802516
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that product was mislabeled.Patient ordered 16 french, which was indicated on box but when opened saw that the catheter was 14 french.Per customer follow up on 03dec2024, it was reported that customer ordered 180 16fr urethral catheters from edgepark.When they received the order, they noticed that the catheters were visibly smaller and stated the size inside the packaging is 14fr, and not the 16fr that they ordered.Customer reached out to edgepark and was told that the company would not replace the catheters or reimburse them.Customer was advised to reach out to the bd claims department to proceed further with a claim.No injury or harm was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted three opened (with original packaging), intermittent latex catheter.Visual inspection of the three sample noted all three catheters were measured at the correct size of 16fr.As indicated on the product packaging.This met specification per component requirement: "dimensions: 5.75¿ x 5.75¿.No root cause could be found because the reported event was unconfirmed.A dhr is not required since the reported failure was unconfirmed.As the reported event is unconfirmed a labeling review is not required.Correction: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that product was mislabeled.Patient ordered 16 french, which was indicated on box but when opened saw that the catheter was 14 french.Per customer follow up on 03dec2024, it was reported that customer ordered 180 16fr urethral catheters from (b)(6).When they received the order, they noticed that the catheters were visibly smaller and stated the size inside the packaging is 14fr, and not the 16fr that they ordered.Customer reached out to (b)(6) and was told that the company would not replace the catheters or reimburse them.Customer was advised to reach out to the bd claims department to proceed further with a claim.No injury or harm was reported.Per sample form received on 06jan2025, it was reported that the catheter 802516 with lot#ngfz2474 was the correct size and worked well.The catheter 802516 with lot#ngjt0580 was smaller and more flexible and did not work at all.It kinked up when introduced into the urethral and would not enter the bladder.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20924889
Report Number1018233-2024-07971
Device Sequence Number14775883
Product Code KOD
UDI-Device Identifier00801741039058
UDI-Public(01)00801741039058(11)240717(17)280630(10)NGJT0580
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802516
Device Lot NumberNGJT0580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown